I am 22 and a type 1 for 1 year on a minimed pump. I was having issues with irregular menstrual cycles, so my doctor put me on a low dosage birth control pill, but since going on the pill 3 days ago, my blood sugars have been elevated despite doubling my insulin doses. I finally figured out new ratios to keep my blood sugars under control, but am taking more than twice as much insulin.(.3 basal and carb ratio 1:4 and sensitivity of 15 points for 1 unit) I have heard that increased insulin intake is correlated with weight gain. Will taking so much insulin cause me to gain weight even though I am eating the same number of calories? I know that insulin takes sugar into your body so that it can use it for energy or store it, so i am curious what is happening to all this extra insulin i am taking.
Hi Dee12! Whenever a new medication is taken, it can affect your blood sugars. Insulin is a hormone and different hormones have different strengths. This factor may make the insulin less effective. My best guess is that this is the reason why you are requiring higher amounts of insulin. Yes, there is a correlation between insulin and fat storage, but this does not necessarily mean that you will gain weight. It can, however, if you are consuming more calories than what you are burning off during the day. Thank goodness for your pump, you know? Being on shots would make this situation must harder to get back under control. What's important is that you keep trying to achieve optimum bg readings throughout the day by exercising and following a healthy diet containing fresh fruits & vegetables, whole grains and low fat dairy products. I hope this has shed some light on this for you.
I am a tpe one diabetic for 27 years now and I have never taken the birth control pill, but I am considering it, I just started to have my blood sugars under-control and don't want to ruin that and I am currently in a weight loss program for diabtes what would be the best pill for me to take I have a history of high blood pressure and heart disease in my familiy. any advice?
I am 20 years old and diabetic ( doctor says type 1.5 or LADA) and have a VERY irregular period since forever. I have been on numerous birth controls and none have regulated my period. When I say irregular I mean go 6 months or more without one. Is it my diabetes that cause it or what?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.